Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Never again

Never again will I use Cymbalta. I was on for about 16 months and went from 30 mg to 90mg. I gained nearly 50 pounds while on it and then just seemed to stop working. Panic attacks increased and depression worsened. I have been tapering down for past month and am on 30 mg every other day. The panic attacks are so bad. I am having up to 3 or 4 a day and cry hysterically over nothing. Have been with a thetapist for 2 years but my primary is in charge of my meds. I will start on Viibyrd 10mg tomorrow and will eventually be up to 40 mg in 3 weeks. I dont know if I will make it. I have never had an issue coming off a med not even narcotics. It has been scary and my family looks at me like I have lost it. Sometimes I feel like I am. I had heard Cymbalta Was a hard one to stop and believe me, for me it has been pure hell :(



  • There is a site called SSRI stories. I don't know if it will have any getting off tips but is run by a Dr and is a free site. Might be worth having a look at and might have a bit of advice on how to withdraw with the least discomfort from SSRI's.
  • I have heard the horror stories too about stopping cymbalta.....if I remember correctly, tapering too fast off it can cause further problems. Talk to your doctor about opening the capsules and slowly stepping down the dose, and I do mean slowly.
    If I recall the situation correctly, that is what a few doctors have done is have their patients open the capsules and use 2/3s of a capsule, then down from there.
    I hope you get some relief soon.
  • I went off it once and it was recommended I take dramamine while weaning off. It worked well, it took about 2 weeks for me to feel 'right'. Then 2 weeks later the nerve burning pain came back so bad I had to go back on it. It does serve a purpose for me.
  • I'm sorry you're having to go through the withdrawals. I took if for a few days and it made me sick as hell. I stopped taking it and called my doc. Does the doctor think the emotional outburst is caused from coming off Cymbalta? Is there a chance you have developed PBA (Pseudobulbar Affect)? It may be something you ask your doctor about.

    Don't let it take over your life. It will get better down the road. Hopefully, a very short road and then you will feel better!

    Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2
  • I spoke with doctor and told him I do believe it is the Cymbalta causing the horrible anxiety and depression. I would not even bexaround my grandson because at 3 he can be a handful and I would lose my temper very easily. He told me to just stop Cymbalta and begin Viibyrd and take along with my nightly Xanax. He also added a Xanax during the day and the difference today has been astounding. I have had no panic attacks or crying spells. Still felt very restless but think this is from 2 steroid injections I got yesterday.

    My Rheumatologist wants to start me on Plaquenil and take off the Doxycycline but I am going to wait at least a month until I gat mypsychiatric medications straightened out. All I can say is please be careful when weaning off meds. It said on website that Cymbalta is non habit forming and I am sorry but I would strongly disagree!!!!!

  • Cymbalta needs to have better labeling as to what to expect when coming off of it. Then again, manufacturers don't want you to know too much or their product wont sell.
    Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2
  • EMS that made me laugh, I wonder of all the commercials for erectile disfunction drugs were an incentive or deterrent, lol
    4hours is a long time
  • EMS GuyEEMS Guy Posts: 919
    edited 10/10/2013 - 3:29 PM
    It does send a mixed message!
    Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2
  • I have recently seen Cymbalta commercials on TV where they promote it as a pain reliever and only until near the end do they state it is also an anti-depressant. The truth is Cymbalta and other anti-depressants should only be able to be prescribed by psychiatrists.
Sign In or Register to comment.